MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ROD, 120MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH ROD, 120MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179762120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Pc: surgical intervention in the form of revision surgery.(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported: patient with a history of posterior arthrodesis of column l4, s1 in 2009; instrumentation review, may 2018; instrumentation revision by bar break, october 25, 2018 (s1 screw change and titanium bar change per cobalt chrome bar).(b)(6); size: 1.53 cm; background: hypertension.Product involved: 179702000 batch 185456 nails set s1; 179712640 batch 179935 poliaxial nail si 6x40; 179712735 batch ajnb97 poliaxial nail si 7x35; 179762120 batch vdl4w5r stick 120.
 
Additional Manufacturer Narrative
(b)(4).Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The rod was found to be broken at its lengthwise in three pieces.A fracture analysis was conducted on the returned device.The fracture analysis reveals two surface morphologies, a smooth region and a grainy/rough region with progression lines; which are indicative of fatigue failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause of the rod breaking postoperatively could not be positively determined.However, the optical image of the fracture surface reveals two surface morphologies, a smooth region and a grainy/rough region with progression lines; which are indicative of fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD, 120MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8061051
Report Number1526439-2018-51059
Device Sequence Number11268799
Product Code NKB
UDI-Device Identifier10705034077406
UDI-Public(01)10705034077406
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033901
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179762120
Device Catalogue Number179762120
Device Lot NumberBDLV6SY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/10/2018
06/25/2019
08/26/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/10/2018
07/18/2019
08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight61